MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that one patient sample known as b rh(d) positive showed false negative reactions with anti-d of erytype s abd+rev.A1, b on tango infinity.The customer stated that the patient has been transfused with one unit of o rh(d) negative and one unit of b rh(d) negative blood cells.The patient sample ran on the tango infinity twice post the transfusion.The customer reported that the patient sample showed a positive reaction (4+/ mixed fields) with anti d in tube testing.The customer returned the supposedly defective lot of the product erytype s abd + rev.A1,b and the patient sample that had caused the false negative test results (date of receipt 08/29/2017).The investigations of our quality control laboratory are still ongoing.From today´s perspective the affected tango infinity was confirmed to run within specifications.The log files did not show any issue relevant abnormalities on the dates of testing, the root cause analysis is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that one patient sample known as b rh(d) positive showed false negative reactions with anti-d of erytype s abd+rev.A1, b on tango infinity.The customer stated that the patient has been transfused with one unit of o rh(d) negative and one unit of b rh(d) negative blood cells.The patient sample ran on the tango infinity twice post the transfusion.The customer reported that the patient sample showed a positive reaction (4+/ mixed fields) with anti d in tube testing.The customer returned the supposedly defective product for investigational testing and also the patient sample that had caused false negative results.Our quality control laboratory tested as follows: the allegedly defective plates were tested with different donor samples and the provided patient sample (# (b)(6)) on tango infinity.Additionally, a dweak typ 3 sample was tested.All positive and negative reactions were correct.We did not observe any false negative reactions.Upon arrival at bio-rad, the patient sample was already hemolized but it was clearly identified as b rh(d) positive.Plate 023963 (s abd rev.A1,b) yielded 4+ reactions with both anti-d´s, plate 0961 (s rhd confirm) yielded a 4+ reaction and plate 02958 (s abd rev.A1,b) gave 3+ reactions with both anti-d´s.No mixed field reaction were visible.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1b functions correctly.A review of the batch record documentation showed no irregularities which might have had a negative influence on the quality of the allegedly defective lot.The complaint was classified as "not confirmed" because it was not possible to reconstruct the case.The patient sample reacted clearly positive and the plates provided by the customer worked as expected.The affected tango infinity was inspected by our field service engineers.No indication for an instrument malfunction could be identified.The service engineer confirmed a proper function of the instrument by metrology qualification.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6840945
Report Number9610824-2017-00062
Device Sequence Number60768
Product Code KSZ
UDI-Device Identifier07611969951147
UDI-Public07611969951147
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2018
Device Catalogue Number806127100
Device Lot Number8646110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer08/07/2017
Initial Report FDA Received Date09/04/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1